Alert archive / California / High Wind Warnings in 2008

High Wind Warning 26, NWS Los Angeles, CA

December 14, 2008

NWS Los Angeles, CA issued this high wind warning at Dec 14, 2008, 3:22 PM PST. It took effect at Dec 14, 2008, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 3:22 PM PST (23:22 UTC)
In effect from
Dec 14, 2008, 10:00 PM PST
Expired
Dec 15, 2008, 8:55 AM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 142322
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
322 PM PST SUN DEC 14 2008

...STRONG WINDS DEVELOPING TONIGHT ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

.A COLD FRONT WILL SPREAD DOWN THE COAST TONIGHT...BRINGING A
PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT AND
WEST WINDS BEHIND THE FRONT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
IN THE MOUNTAINS AS WELL AS THE FOOTHILLS OF THE ANTELOPE
VALLEY...WHERE DAMAGING GUSTS TO 60 MPH ARE LIKELY. THE MOUNTAIN
PORTION IS ALREADY COVERED IN THE WINTER STORM WARNING PRODUCT.

CAZ059-150600-
/O.NEW.KLOX.HW.W.0026.081215T0600Z-081215T1700Z/
ANTELOPE VALLEY-
322 PM PST SUN DEC 14 2008

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH
OVERNIGHT...SHIFTING TO THE WEST BY EARLY MONDAY MORNING. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR IN THE FOOTHILL AREAS NEAR HIGHWAY 138...
INCLUDING LAKE PALMDALE AND PEARBLOSSOM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-150600-
/O.NEW.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
322 PM PST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
OVERNIGHT...SHIFTING TO THE WEST BY EARLY MONDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-150600-
/O.NEW.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/
SANTA CLARITA VALLEY-
322 PM PST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
MONDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS
TO 40 MPH OVERNIGHT...SHIFTING TO THE WEST BY EARLY MONDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ037-051-150600-
/O.NEW.KLOX.WI.Y.0234.081215T0200Z-081215T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
322 PM PST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 45 MPH
THIS EVENING...SHIFTING TO THE WEST LATER TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
4 follow-up statements
000 
WWUS76 KLOX 150530
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 PM PST SUN DEC 14 2008

...STRONG WINDS EXPECTED TONIGHT ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA...

.A COLD FRONT WILL PUSH INTO SOUTHWESTERN CALIFORNIA OVERNIGHT AND
EARLY MONDAY...BRINGING A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS
AHEAD OF THE FRONT AND WEST WINDS BEHIND THE FRONT. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR IN THE MOUNTAINS AS WELL AS THE
FOOTHILLS OF THE ANTELOPE VALLEY...WHERE DAMAGING GUSTS TO 60 MPH
ARE LIKELY. THE MOUNTAIN PORTION IS ALREADY COVERED IN THE WINTER
STORM WARNING PRODUCT.

CAZ059-151130-
/O.CON.KLOX.HW.W.0026.081215T0600Z-081215T1700Z/
ANTELOPE VALLEY-
930 PM PST SUN DEC 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH
OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING
MONDAY AND GRADUALLY DIMINISH. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR IN THE FOOTHILL AREAS NEAR HIGHWAY 138...INCLUDING LAKE
PALMDALE AND PEARBLOSSOM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-151130-
/O.CON.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
930 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
45 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY
MID MORNING MONDAY AND GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-151130-
/O.CON.KLOX.WI.Y.0234.081215T0600Z-081215T1700Z/
SANTA CLARITA VALLEY-
930 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH
GUSTS TO 40 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST
BY MID MORNING MONDAY AND GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ037-051-151100-
/O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
930 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
TROUGH LATE TONIGHT...THEN WINDS WILL SHIFT TO THE WEST AND
GRADUALLY DECREASE BEFORE DAYBREAK. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
000 
WWUS76 KLOX 150701
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1101 PM PST SUN DEC 14 2008

...STRONG WINDS EXPECTED TONIGHT ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA...

.A COLD FRONT WILL PUSH INTO SOUTHWESTERN CALIFORNIA OVERNIGHT AND
EARLY MONDAY...BRINGING A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS
AHEAD OF THE FRONT AND WEST WINDS BEHIND THE FRONT. THE STRONGEST
WINDS ARE EXPECTED TO OCCUR IN THE MOUNTAINS AS WELL AS THE
FOOTHILLS OF THE ANTELOPE VALLEY...WHERE DAMAGING GUSTS TO 60 MPH
ARE LIKELY. THE MOUNTAIN PORTION IS ALREADY COVERED IN THE WINTER
STORM WARNING PRODUCT.

CAZ059-151315-
/O.CON.KLOX.HW.W.0026.000000T0000Z-081215T1700Z/
ANTELOPE VALLEY-
1101 PM PST SUN DEC 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH
OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY
AND GRADUALLY DIMINISH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN
THE FOOTHILL AREAS NEAR HIGHWAY 138...INCLUDING LAKE PALMDALE AND
PEARBLOSSOM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ034-035-151100-
/O.EXA.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1101 PM PST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT
THE CENTRAL COAST THROUGH 3 AM PST MONDAY...THEN WINDS WILL SHIFT
TO THE WEST AND GRADUALLY DECREASE BEFORE DAYBREAK.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-151315-
/O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
1101 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING MONDAY
AND GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-151315-
/O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/
SANTA CLARITA VALLEY-
1101 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH OVERNIGHT...THEN WINDS WILL SHIFT TO THE WEST BY MID MORNING
MONDAY AND GRADUALLY DIMINISH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ037-051-151100-
/O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
1101 PM PST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
TROUGH 3 AM PST MONDAY...THEN WINDS WILL SHIFT TO THE WEST AND
GRADUALLY DECREASE BEFORE DAYBREAK.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO/MEIER
000 
WWUS76 KLOX 151052
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
252 AM PST MON DEC 15 2008

...STRONG WINDS EXPECTED TO CONTINUE ACROSS THE ANTELOPE VALLEY
THROUGH THIS MORNING...

.A STRONG WINTER STORM WILL CONTINUE TO MOVE ACROSS SOUTHERN
CALIFORNIA TODAY...BRINGING STRONG AND GUSTY WINDS TO THE
ANTELOPE VALLEY AND MOUNTAINS THIS MORNING. SOUTHWESTERLY WIND
GUSTS TO 60 MPH ARE LIKELY ACROSS THE MOUNTAINS...AND THE 
FOOTHILLS OF THE ANTELOPE VALLEY. THE STRONG MOUNTAIN WINDS
ARE ALREADY COVERED IN THE WINTER STORM WARNING (LAXWSWLOX) 
PRODUCT. ADVISORY LEVEL WINDS WITH GUSTS TO 40 MPH WILL 
CONTINUE THROUGH MID MORNING. 

CAZ037-051-151200-
/O.EXP.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
SAN LUIS OBISPO COUNTY MOUNTAINS-
252 AM PST MON DEC 15 2008

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. 

THE LATEST SURFACE OBSERVATIONS INDICATE THE STRONG AND GUSTY
WINDS HAVE DIMINISHED ACROSS THE AREA...AS THE COLD FRONT HAS
MOVED EAST OF THE AREA. ADVISORY LEVEL WINDS ARE NO LONGER
EXPECTED.

$$

CAZ034-035-151200-
/O.EXP.KLOX.WI.Y.0234.000000T0000Z-081215T1100Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
252 AM PST MON DEC 15 2008

...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING. 

THE LATEST SURFACE OBSERVATIONS INDICATE THE STRONG AND GUSTY
WINDS HAVE DIMINISHED ACROSS THE AREA...AS THE COLD FRONT HAS
MOVED EAST OF THE AREA. ADVISORY LEVEL WINDS ARE NO LONGER
EXPECTED.

$$

CAZ059-151700-
/O.CON.KLOX.HW.W.0026.000000T0000Z-081215T1700Z/
ANTELOPE VALLEY-
252 AM PST MON DEC 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS A STRONG
COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 40 MPH
WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE WARNING AREA. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR IN THE FOOTHILL AREAS NEAR
HIGHWAY 138...INCLUDING LAKE PALMDALE AND PEARBLOSSOM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ046-151700-
/O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
252 AM PST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS A 
STRONG COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE
AREA. BY LATE THIS MORNING...THE WINDS WILL SHIFT TO THE
WEST AND NORTHWEST AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ088-151700-
/O.CON.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/
SANTA CLARITA VALLEY-
252 AM PST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS MORNING AS A 
STRONG COLD FRONT MOVES ACROSS THE AREA. SUSTAINED WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP ACROSS THE
AREA. BY LATE THIS MORNING...THE WINDS WILL SHIFT TO THE WEST
AND NORTHWEST AND DECREASE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/RORKE
000 
WWUS76 KLOX 151655
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 AM PST MON DEC 15 2008

...GUSTY WINDS CONTINUE ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

.A STRONG WINTER STORM WILL CONTINUE TO BRING GUSTY WINDS TO PORTIONS
OF SOUTHERN CALIFORNIA TODAY. THE GUSTY WINDS IN THE MOUNTAINS AND
ANTELOPE VALLEY ARE ALREADY COVERED IN THE WINTER STORM WARNING
AND WINTER WEATHER ADVISORY (LAXWSWLOX) PRODUCTS. 

CAZ059-151800-
/O.CAN.KLOX.HW.W.0026.000000T0000Z-081215T1700Z/
ANTELOPE VALLEY-
855 AM PST MON DEC 15 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED BELOW WARNING LEVELS BUT GUSTY WINDS WILL
CONTINUE TODAY...WITH A WINTER WEATHER ADVISORY NOW IN EFFECT FOR
THE FOOTHILLS.

$$

CAZ088-151800-
/O.CAN.KLOX.WI.Y.0234.000000T0000Z-081215T1700Z/
SANTA CLARITA VALLEY-
855 AM PST MON DEC 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE NOW DROPPED BELOW ADVISORY LEVELS...BUT BREEZY
CONDITIONS ARE EXPECTED TO CONTINUE TODAY.

$$

CAZ046-152200-
/O.EXT.KLOX.WI.Y.0234.000000T0000Z-081215T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
855 AM PST MON DEC 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE THROUGH EARLY AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Dec 14, 2:30 PM PST, 52 minutes earlier.

Area forecast discussion, Dec 14, 2:30 PM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST SUN DEC 14 2008

.SHORT TERM...UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO
DEEPEN ACROSS CALIFORNIA TONIGHT. STRONG WEST-NORTHWEST JET CORE OF
AROUND 130 KNOTS WILL TAKE AIM TOWARDS OUR FORECAST AREA OVERNIGHT...
PUSHING A FRONTAL SYSTEM THROUGH THE REGION. CLOUDS WILL BE ON THE
INCREASE FOR AREAS NORTH OF POINT CONCEPTION THIS AFTERNOON LEADING
TO A CHANCE OF RAIN LATE IN THE DAY FOR THOSE AREAS. THIS SYSTEM
WILL HAVE INCREASING CYCLONIC FLOW OVERNIGHT AND WILL BE TAPPING INTO
SOME PW VALUES APPROACHING 1.0 INCH. IN ADDITION...THERE WILL BE
SOME BRIEF OROGRAPHIC ENHANCEMENT AS THERE IS ABOUT A 6 HOUR PERIOD
OF SOUTH TO SOUTHWEST WINDS 40 TO 50 KNOTS AT THE 850 MB LEVEL...AND
EVEN HIGHER WIND SPEEDS AT 700 MB LEVEL.

RAIN IS EXPECTED TO BECOME WIDESPREAD FOR AREAS NORTH OF POINT CONCEPTION
THIS EVENING...SPREADING DOWN THE COAST OVERNIGHT INTO EARLY MONDAY MORNING.
AS MENTIONED BEFORE...THE STRONG SOUTH TO SOUTHWEST FLOW IN THE BOUNDARY
LAYER WILL BRING ABOUT 6 HOURS OF OROGRAPHIC ENHANCEMENT OF RAIN/SNOW TO
SOUTH AND SOUTHWEST FACING FOOTHILLS AND MOUNTAINS...INCLUDING THE SANTA
YNEZ RANGE...TOPA TOPA MOUNTAINS...AND SAN GABRIEL RANGE. ONCE THE MAIN
FRONT MOVES THROUGH...THERE IS EXPECTED TO BE NUMEROUS SHOWERS THROUGH THE
DAY MONDAY. HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS SOUTH
OF POINT CONCEPTION OVERNIGHT INTO EARLY MONDAY MORNING AS FAVORABLE
JET DYANMICS MOVES INTO THE AREA. WITH THE ARRIVAL OF COLDER AIR ALOFT
ON MONDAY...HAVE ALSO INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS FOR AREA
NORTH OF POINT CONCEPTION. DUE TO THE POTENTIAL FOR HEAVY RAINFALL RATES...
A FLASH FLOOD WATCH IS IN EFFECT FOR THE RECENT BURN AREAS. THE HEAVIEST
RAINFALL FOR THE LA BASIN IS EXPECTED LATE TONIGHT INTO EARLY MONDAY
MORNING.

RAINFALL AMOUNTS THROUGH MONDAY ARE GENERALLY EXPECTED TO RANGE BETWEEN
.75 AND 1.50 INCHES FOR COASTAL AND VALLEY AREAS...WITH 1.50 TO 3.00
INCHES ACROSS MOST FOOTHILL AND MOUNTAIN LOCATIONS (BELOW THE SNOW LINE).
WITH THE LOW LEVEL SOUTH TO SOUTHWEST FLOW...SNOW LEVELS ARE EXPECTED TO
RISE TO AROUND 4500 FEET TONIGHT ACROSS MOST AREAS. HOWEVER...THERE COULD
STILL BE SOME COLD AIR TRAPPED ACROSS INTERIOR SLOPES AND THE FOOTHILLS
OF THE ANTELOPE VALLEY...SO HAVE KEPT MENTION OF LOCAL SNOW LEVELS DOWN
TO 3500 FEET IN THESE AREAS. THIS SYSTEM CERTAINLY HAS THE STRONG
LIKELIHOOD TO BRING THE FIRST SIGNIFICANT SNOWFALL TO OUR LOCAL MOUNTAINS.
AREAS ABOVE 5000 FEET ARE EXPECTED TO RECEIVE BETWEEN 6 AND 12 INCHES ACROSS
THE SBA COUNTY MOUNTAINS...WHILE THE LA/VTU COUNTY MOUNTAINS CAN GENERALLY
EXPECT BETWEEN 12 AND 18 INCHES. HIGHER RESORTS IN THE EASTERN SAN GABRIELS
CAN EXPECT LOCAL AMOUNTS UP TO 24 INCHES OF NEW SNOW. WITH THE STRONG
LIKELIHOOD OF HEAVY SNOWFALL AND STRONG WINDS GUSTING TO OVER 60 MPH
AT TIMES...A WINTER STORM WARNING IS IN EFFECT FOR THE MOUNTAINS TONIGHT
INTO MONDAY.

OTHER AREA OF CONCERN WITH THIS SYSTEM WILL BE WINDS. THERE IS EXPECTED
TO BE A BRIEF 3 TO 6 HOUR BURST OF GUSTY SOUTH TO SOUTHWEST WINDS
AHEAD OF THE FRONT. WIND ADVISORIES WILL BE POSTED FOR THE SLO COUNTY
MOUNTAINS AND VALLEYS...AS WELL AS THE SANTA MONICA MOUNTAINS AND SANTA
CLARITA VALLEY IN LA COUNTY. CONDITIONS LOOK RIPE FOR A FAIRLY STRONG
PALMDALE WAVE CONDITION IN THE FOOTHILLS OF THE ANTELOPE VALLEY...AS 50
KNOT 850 MB WINDS ARE ALIGNED PERPENDICULAR TO THE SAN GABRIEL RANGE. WILL
BE ISSUING A HIGH WIND WARNING FOR THE ANTELOPE VALLEY...WHERE GUSTS
OVER 60 MPH WILL BE LIKELY LATER TONIGHT ACROSS FOOTHILL AREAS.

COLD UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN ACROSS CALIFORNIA
TUESDAY INTO WEDNESDAY...WITH A CONTINUED THREAT OF SHOWERS. AT THIS TIME...
THIS SYSTEM WILL BE TAKING A MOSTLY OVER-LAND TRAJECTORY SO MOISTURE WILL
BE LIMITED. HOWEVER...THE PRESENCE OF CYLONIC FLOW AND COLD AIR ALOFT
WARRNATS POPS IN THE 20 TO 40 PERCENT RANGE DURING THE PERIOD...WITH ANY
RAINFALL AMOUNTS BEING VARIABLE IN NATURE. THE MAIN FOCUS DURING THIS TIME
WILL BE ANOTHER RESURGENCE OF COLDER AIR WITH LOWERING SNOW LEVELS. THE
COLDEST AIR IS EXPECTED TO ARRIVE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.
DURING THIS TIME...SNOW LEVELS ARE EXPECTED TO RANGE BETWEEN 2000 AND 3000
FEET...WITH THE POTENTIAL FOR LOCAL SNOW LEVELS DOWN TO 1500 FEET ACROSS
INTERIOR SECTIONS OF THE FORECAST AREA. THESE TYPES OF LOW SNOW LEVELS
COULD BRING SNOW SHOWERS TO UNUSUAL PLACES SUCH AS THE ANTELOPE VALLEY...
CUYAMA VALLEY...INTERIOR SLO COUNTY VALLEYS...SANTA CLARITA VALLEY...AND
POSSIBLY FOOTHILL LOCATIONS OF THE LA/VTU COUNTY VALLEYS. THE MAIN QUESTION
MARK AT THIS POINT WILL BE AVAILABLE MOISTURE. IF THE SYSTEM TURNS DRIER...
THEN WE WILL HAVE TO BE CONCERNED WITH THE POTENTIAL FOR FROST AND EVEN
HARD FREEZE CONDITIONS ACROSS INTERIOR SECTIONS.

.LONG TERM...

THE ATMOSPHERE GENERALLY DRIES AND STABILIZES DURING THE EXTNDED PERIOD.
HOWEVER...THERE ARE A COUPLE OF WEAK WEATHER SYSTEMS THAT MOVE INTO NORTHERN
AND CENTRAL CALIFORNIA FRIDAY AND AGAIN LATE SUNDAY...WHICH WILL BRING
A SLIGHT CHANCE OF RAIN TO SLO COUNTY EACH DAY. OTHERWISE LOOK FOR TEMPERATURES
TO SLOWLY MODIFY THROUGH THE WEEKEND.

&&

.AVIATION...

14/1300Z...

VFR FLYING WEATHER ON TAP THIS MORNING. AN APPROACHING STORM WILL
BRING CLOUDS TO THE AREA THIS AFTERNOON. RAIN WILL START TO FALL
NEAR KSBP BY MID TO LATE AFTERNOON AND TO KLAX LATER IN THE EVENING.
THE HEAVIEST RAIN WILL FALL AFTER MIDNIGHT AND INTO MONDAY MORNING
WITH IFR/LOW MVFR CIGS AND IFR VISIBILITIES. THERE WILL LIKELY BE
BRIEF LIFR CONDS IN HEAVIER SHOWERS. THUNDERSTORMS THOUGH UNLIKELY
CANNOT BE RULED OUT.

KLAX...GOOD CONFIDENCE IN TAF GIVE OR TAKE AN HOUR OR TWO IN RAIN
TIMING. LOW MVFR CIGS AND VIS WILL BE THE PREDOMINATE CATEGORY
DURING THE RAIN BUT IFR CONDS WILL BE POSSIBLE. EAST WINDS FROM 10
TO 15 KT ARE LIKELY WITH THE RAIN EARLY MORNING MONDAY BUT WILL
LIKELY SWITCH TO A MORE SOUTHERLY DIRECTION LATER IN THE MORNING.

KBUR...GOOD CONFIDENCE IN TAF GIVE OR TAKE AN HOUR OR TWO IN RAIN
TIMING. LOW MVFR CIGS AND VIS WILL BE THE PREDOMINATE CATEGORY
DURING THE RAIN BUT IFR CONDS WILL BE POSSIBLE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...GOMBERG
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 14, 6:00 AM PST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN DEC 14 2008

CAZ034>041-044>046-051>054-059-087-088-547-548-151400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A POWERFUL WINTER STORM WILL IMPACT SOUTHERN CALIFORNIA LATER TODAY
AND TONIGHT. HEAVY RAIN AND SNOW WILL COMBINE WITH STRONG WINDS TO
CREATE VERY HAZARDOUS CONDITIONS FOR PERSONS DRIVING OR OUTDOORS IN
THE MOUNTAINS. THE STORM WILL BRING FLASH FLOODING HAZARDS TO ALL
RECENTLY BURNED AREAS. MARINERS WILL FACE HAZARDS ACROSS THE WATERS
WITH STRONG SMALL CRAFT WINDS AND A HAZARDOUS SWELL. BEACHGOERS WILL
FACE MULTIPLE NEARSHORE HAZARDS OF RIP CURRENTS AND HIGH SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

THE WINTER STORM WILL CONTINUE TO IMPACT SOUTHERN CALIFORNIA THROUGH
MONDAY AFTERNOON. HEAVY RAIN AND SNOW WILL COMBINE WITH STRONG WINDS
TO CREATE VERY HAZARDOUS CONDITIONS FOR PERSONS DRIVING OR OUTDOORS
IN THE MOUNTAINS. THE STORM WILL BRING FLASH FLOODING HAZARDS TO ALL
RECENTLY BURNED AREAS. MARINERS WILL FACE HAZARDS ACROSS THE WATERS
WITH STRONG SMALL CRAFT WINDS AND A HAZARDOUS SWELL. BEACHGOERS WILL
FACE MULTIPLE NEARSHORE HAZARDS OF RIP CURRENTS AND HIGH SURF.

ANOTHER STORM IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:09 PM PSTSmall Craft AdvisoryLOX12 hr
Dec 14, 3:32 AM PSTGale WatchLOX11 hr
Dec 14, 5:50 AM PSTFlash Flood WatchLOXLos Angeles42 hr
Dec 14, 9:20 AM PSTSmall Craft AdvisoryLOX5 hr
Dec 14, 2:49 PM PSTGale WarningLOX18 hr
Dec 14, 2:49 PM PSTMarine Weather StatementLOX3 days
Dec 14, 3:22 PM PSTWind AdvisoryLOXLos Angeles22 hr

Nearby

High Wind Warnings in California, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.